Pain

Hi,after trying t3 for nearly 3years when Hashimotos became suddenly worse on t4 ,doses going up and down for years, I tried NDT for 3months .NDT made me worse,so hot all the time,yet t3dose in NDT less than t3 only dose IWas taking.Anyway since been of NDT for 2months and back on t3 only I have terrible pain all over,worse in legs and numbness in feet, hip very sore.Any ideas about why I have so much pain.Iam going to seegp next week and ask to go on thyroxine and t3 together as I have found my pain has been worse on t3 only.Feeling desperate as Irealy feel my thyroid has gone haywire in last 4 years and nothing Ido helps as you know all bloods optimal.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Hi - a lot of the issues you describe could be caused by low nutrients as well as by under or over medication. The only way really to be sure which or which combination of these is causing you problems is to have a comprehensive test including tsh, ft3, vit d, vit b12, folate and ferritin.

    You say all bloods optimal, but looking back through your posts I only see figures that say you have been under-medicated for a while and none for your nutrients. Why not post up to date ones and you will receive specific advice.

    Apart from that, it takes the body time to adjust to different forms of thyroxine and different doses and chopping and changing both relatively rapidly is not really helpful in allowing the body to adapt and settle.

    Gillian

  • Thanks startagaingirl,problem I have is due to years on teva thyroxine it became withdrawn and I went hyper on new make and have never been well since.I went from being relatively well one day to Ill the next and have felt I'll all day every day.What do you mean by nutrients ?I find now I cannot raise my doses as feel so hyper if Ido.Really feel like giving up.

  • Yes there can be differences between brands, but the process of finding the correct dose on a new brand is still the same - steady as she goes with well spaced out small increases or decreases. The nutrients are those I stated - vit D, vit B12, folate and ferritin. These are often low with hypo due to malabsorption caused by low stomach acid and/or gut problems. Without a fairly high optimum level of these both your conversion from t4 to t3 and your use of the hormones will be somewhat less than effective. T3 is a hard taskmaster and will punish you (symptom wise) if these are not at the optimum level so that could very well be why you have been unable to raise your dose. Switching quickly between t4, t3 and ndt is not going to take away any issues with these and may well exacerbate the whole situation by confusing your system.

    The best place to start now is by having a proper comprehensive test - you may have to do this privately with Blue Horizons or Medichecks as GP is unlikely to provide - as that will provide a proper picture of what is really going on and what you really need can then be advised. You need one that includes TSH, ft4, ft3, vit d, vit b12, folate, ferritin and anti-bodies TpoAb and TgAb.

    Gillian

  • susiebow, you mentioned numbness in your feet, might be an idea to check your vitamin B12 blood levels as numbness can sometimes be caused by low or deficient vitamin B12.

    Leg and hip pain can sometimes can be down to vitamin D deficiency. (mine was) idea to check your vitamin D levels too. I was starting to think I needed new hips, but my hip and buttock pain, (tailbone pain) leg pains and stiffness when getting up out of chairs and bed was all down to vitamin D deficiency. My pains all went almost over night, once on enough vitamin D3. If I forget to take my daily vitamin D3 everything comes back again within the same day to remind me.

You may also like...